Advertisement

The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol

Taking Kivexa With Hiv Meds

Here's a taste of what TheBody.com has to offer on this topic:
Get the Facts
AIDSinfo

An Overview of Epzicom (Abacavir/3TC, Kivexa)

a-BAK-a-veer, la-MI-vyoo-deen Brand Name: Epzicom Other Name(s): ABC/3TC, Abacavir sulfate/Lamivudine Drug Class: Nucleoside Reverse Transcriptase Inhibitors WARNING: Epzicom can cause serious, life-threatening side effects. These include allergic reactions, lactic acidosis (buildup of acid in the blood), and liver problems. People who take abacavir, an anti-HIV medicine included in Epzicom, may have a serious allergic...
Ask the Experts

Kaletra & Kivexa, Slow response?

Hi, my husband was diagnosed with AIDS in Jan. 2007. He had a viral load of 1000,000 per ml and a CD count of 30. He started HAART in early March 2007 on Kaletra first then had Kivexa introduced in May. His CD count jumped significantly when he was...
Eric Daar, M.D.

Response from Eric Daar, M.D.

UCLA School of Medicine
Thank you for your posting.I will try to address some of the issues you raise regarding your husband. First of all, I would suggest that it is a little too early to give up on him getting to undetectable viral load. From what you say it sounds... Read more »

Sustiva and Kivexa

Hi doctor Wohl,I 'd like to thank you for your advices at The Body. It is very supportive. I'm posting from France.Here, we have a free meds but no affective support for the doctors.They treat the illness not the patient.My husband is...
David Wohl, M.D.

Response from David Wohl, M.D.

University of North Carolina - Chapel Hill
Dear Valeria,The symptoms you describe very well may be due to the Sustiva. The problems seem to have developed suddenly after your husband started this drug and Sustiva can cause much of what you describe. It is true that many of the side effects... Read more »

Viramune and Kivexa

Hi Dr. Bob.I've been positive for a little over a year now. Ironically, I feel healthier now than I did before(I've been taking good care of myself). I feel fine. My glands are swollen but that' it. However, I'm at the stage...
Robert J. Frascino, M.D.

Response from Robert J. Frascino, M.D.

The Robert James Frascino AIDS Foundation
Hi,Personally, Viramune plus Kivexa would not be my first choice for a regimen. You don't mention your gender, but if you're female, Viramune is not recommended for women with CD4 counts over 250. As for the abacavir component of your... Read more »

I am taking Sustiva and Kivexa, can I take Levitra?

Dear Doctor, I am hiv positive and I am taking Kivexa and Sustiva as a treatment.Can I take Levitra to maintain my erection?...
Keith Henry, M.D.

Response from Keith Henry, M.D.

University of Minnesota, School of Medicine
Drugs like Viagra or Levitra can usually be taken with caution in patients on protease inhibitors. The levels of Levitra (and all drugs on the class) can be significantly increased when taking protease inhibitors so doses need to be decreased and... Read more »
Connect With Others

taking hiv meds to Russia and Eastern Europe

Posted by Anonymous
I'm traveling to Russia and Eastern Europe this summer. I'm concerned that I might have a problem going through customs in these countries if my HIV meds are spotted. Has anyone taken their HIV meds to these countries? What happened? Any advice?... Read more »

Reyataz,Norvir, Kivexa [abacavir/3TC, Epzicom].

Posted by Mondo
Is there anyone here at the forum taking the following cocktail?
I'm taking Reyataz[atazanavir], Norvir [ritonavir] and Kivexa [abacavir/3TC, Epzicom]. I would be interested to know how you are going with it and any problems or side effects that you... Read more »

22 poz..stopped taking meds/not disclosing status

Posted by Anonymous, 16 Replies
i was diagnosed hiv+ december 2003. i had an insane viral load of over a million. my initial cd4 was 280. i began taking medication and within 2 months i gained back the 50 pounds of weight i lost and became healthier than ive ever been before. i... Read more »

Just found out, husband stopped taking meds ...

Posted by Zaverolis, 2 Replies
almost 9 months ago. He has been in the best condition health wise since I've known him. 2 years ago, he was diagnosed with non hodgekins lymphoma. Prior to this, he was told he had AIDS and was taking aids meds since 2000.

Now, I am thinking... Read more »